Michigan, 2005Lightning Strike in Michigan, July 8, 2005
July 8, 2005 · NWS DTX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM EST, 45 minutes earlier.
Area forecast discussion, Jul 8, 2:30 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
330 PM EDT FRI JUL 8 2005
.SHORT TERM...TONIGHT AND SATURDAY
COLD UPPER LOW (-15 TO -16 C AT 500 MB) CENTERED OVER
CENTRAL/EASTERN GREAT LAKES REGION WILL SLOWLY TRACK EAST THROUGH
TOMORROW. HEIGHTS WILL BE BUILDING TONIGHT AND TOMORROW...WITH THE
SHORTWAVE RIDGE ALREADY OVERHEAD BY 00Z SUNDAY. THIS RIDGE WILL CAP
ACTIVITY...AS MID LEVEL DRY AIR/INVERSION PUSHES LOWER...CONTINUING
TO SCOUR OUT WHAT LITTLE LOW LEVEL MOISTURE IS LEFT. THERE WILL BE
SOME CU DEVELOPMENT TOMORROW...BUT ELECTED TO STICK WITH A MOSTLY
SUNNY FORECAST. MORE SUNSHINE AND WARMER TEMPS AT 850 MB (14C)
SHOULD TRANSLATE TO MAXES A GOOD 3 DEGREES WARMER...WHICH PLACES
TEMPS IN THE MID 80S. WITH CLEARING SKIES TONIGHT...WOULD EXPECT
MOST LOCATIONS TO DIP INTO THE UPPER 50S.
JUST LIKE YESTERDAY...WILL NEED TO ACCOUNT FOR CURRENT ACTIVITY
INTO THE EARLY EVENING HOURS. OUTFLOW FROM STORMS WILL CONTINUE TO
SUPPORT ADDITIONAL DEVELOPMENT...AS DECENT INSTABILITY (CAPES AROUND
1500 J/KG) LINGERS OVER THE WESTERN THIRD OF THE CWA. STILL CANT
RULE OUT PULSE SEVERE PRODUCING PENNY SIZE HAIL. THE NORTHERN THIRD
OF THE CWA LOOKS FAIRLY STABLE...WITH LIMITED CU DEVELOPMENT. WILL
ONLY CARRY A SLIGHT CHANCE NEAR SAGINAW BAY.
&&
.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
SATURDAY NIGHT THROUGH MONDAY NIGHT...CONTINUED DRY THROUGH THE
PERIOD...AS SURFACE AND RIDGE ALOFT REMAIN PARKED OVER THE CENTRAL
AND EASTERN GREAT LAKES. EASTERLY COMPONENT TO LOW LEVEL WIND FIELD
WILL ALSO KEEP DEW POINTS CONFINED TO THE UPPER 50 TO LOWER 60S AS
WELL. WARMING 500 MB TEMPS WILL PUT A LID ON CONVECTION...SO
ANTICIPATE JUST SCATTERED AFTERNOON CU FOR BOTH SUNDAY AND MONDAY.
MODELS INDICATE MCS TO FIRE ALONG PSEUDO WARM FRONT OVER WISCONSIN
SATURDAY NIGHT AND SUNDAY MORNING...COULD SEE SOME DEBRIS CLOUD IN
SOUTHEAST LOWER BUT 850 MB TRANSPORT VECTORS AND CORFIDI VECTORS
INDICATE MCS RAPIDLY LEAVING BEST ENVIRONMENT AS IT MOVES TOWARD
LAKE MICHIGAN...THEN CURVING SOUTH.
TUESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS IN GENERAL AGREEMENT
THROUGH THE PERIOD WITH THE GFS MORE AGGRESSIVE WITH NORTHERN STREAM
AMPLIFICATION. GFS ENSEMBLE RUNS VERY CONSISTENT WITH THIS
AMPLIFICATION...AND UPPER RIDGE AXIS RETROGRADING INTO THE WESTERN
U.S. SO WILL CONTINUE WITH GFS SYNOPTIC SOLUTION WITH LONG WAVE TROF
REORGANIZING OVER THE EASTERN U.S. BY LATE IN THE PERIOD. GFS ALSO A
LITTLE MORE AGGRESSIVE WITH ASSOCIATED COLD FRONT ON THURSDAY AND
FRIDAY...WHICH WILL HELP SWEEP DENNIS EAST OF THE REGION.
MODELS HANDLE HURRICANE DENNIS DIFFERENTLY THOUGH...WITH THE WRFXX
NOW MORE IN LINE WITH THE OTHER MODELS. STILL CONCERNED THAT MODELS
ARE DRIVING DENNIS TO FAR NORTH INTO WESTWARD EXTENSION OF BERMUDA
HIGH. AT THE VERY LEAST WILL SLOW DOWN ONSET OF PCPN ASSOCIATED WITH
DENNIS AND KEEP TUESDAY DRY AT THIS TIME. TROPICAL MOISTURE SHOULD
SWEEP EAST OF THE REGION ON THURSDAY WITH COLD FRONT PASSAGE...BUT
SOME INSTABILITY REMAINING OVER THE CENTRAL GREAT LAKES THROUGH
FRIDAY IN THERMAL TROF AXIS...SO WILL CONTINUE WITH CHANCE
RW/ISOLATED TRW THROUGH FRIDAY...SYNOPTIC PATTERN ON THURSDAY AND
FRIDAY VERY SIMILAR TO PATTERN OVER US TODAY.
&&
.AVIATION...
SCT-BKN CU FIELD HAS DEVELOPED ONCE AGAIN THIS AFTERNOON...WITH
A FEW SHOWERS TRYING TO DEVELOP. RIGHT NOW....WEAK UPDRAFTS ARE
ENTRAINING TOO MUCH OF THE IMPRESSIVE MID LEVEL DRY AIR TO GET
GOING. WITH A FEW MORE HOURS OF PEAK HEATING...THAT SHOULD
CHANGE...AS LOW LEVEL MOISTURE IS SUFFICIENT. THE ONLY EXCEPTION
BEING AT MBS...WHERE THE STABLE NORTHEAST FLOW OFF OF SAGINAW BAY
LOOKS TO SUPPRESS ACTIVITY. STORMS AND CLOUDS WILL DISSIPATE EARLY
THIS EVENING...LEAVING CLEAR SKIES. WILL LEAVE OUT LIGHT RADIATION
FOG FOR NOW. HOWEVER...EVENING SHIFT MAY ELECT TO ADD SOME VIS
RESTRICTION IF A LOT OF RAIN FALLS AT A PARTICULAR TAF SITE.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION...SF
SHORT TERM...SF
LONG TERM....GSS
Hazardous weather outlook, Jul 8, 8:05 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
905 AM EDT FRI JUL 8 2005
MIZ047>049-053>055-060>063-068>070-075-076-082-083-090900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
905 AM EDT FRI JUL 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED SEVERE STORMS ARE ANTICIPATED...PRODUCING HAIL AROUND INCH
IN DIAMETER. OTHERWISE...THE MAJORITY OF STORMS WILL BE
NON-SEVERE...CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...WIND
GUSTS TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.
THUNDERSTORMS MOVEMENT WILL BE LIGHT AND VARIABLE. DUE TO THIS SLOW
STORM MOTION... LOCALLY HEAVY RAINFALL IS EXPECTED.
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES
WILL PROVIDE THE SCATTERED THUNDERSTORMS TODAY. THIS SYSTEM WILL
MOVE EAST OF THE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY.
THE CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY IS DUE TO
THE POTENTIAL FOR THE REMNANTS OF HURRICANE DENNIS TO TRACK INTO
THE SOUTHERN GREAT LAKES. THE CHANCE OF THUNDERSTORMS ON THURSDAY
WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING INTO
THE REGION FROM THE NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-090900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
905 AM EDT FRI JUL 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH
DIAMETER HAIL...WIND GUSTS TO 40 KNOTS AND FREQUENT LIGHTNING.
THUNDERSTORMS MOTION WILL BE LIGHT AND VARIABLE. DUE TO THIS SLOW
STORM MOTION... LOCALLY HEAVY RAINFALL IS EXPECTED.
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE EASTERN GREAT LAKES
WILL PROVIDE THE SCATTERED THUNDERSTORMS TODAY. THIS SYSTEM WILL
MOVE EAST OF THE AREA TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY.
THE CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY IS DUE TO
THE POTENTIAL FOR THE REMNANTS OF HURRICANE DENNIS TO TRACK INTO
THE SOUTHERN GREAT LAKES. THE CHANCE OF THUNDERSTORMS ON THURSDAY
WILL RESULT FROM AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING INTO
THE REGION FROM THE NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CONSIDINE/SF
In the hours before
Local storm report, Jul 8, 1:13 PM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
213 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL FARMINGTON 42.46N 83.38W
07/08/2005 0.50 INCH OAKLAND MI PUBLIC
&&
SFLocal storm report, Jul 8, 1:55 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
255 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 S YPSILANTI 42.22N 83.62W
07/08/2005 0.50 INCH WASHTENAW MI EMERGENCY MNGR
INTERSECTION- TEXTILE AND WHITAKER
&&
SFLocal storm report, Jul 8, 2:54 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
354 PM EDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL WHITE LAKE 42.65N 83.50W
07/08/2005 0.50 INCH OAKLAND MI NWS EMPLOYEE
NWS OFFICE
&&
SFLightning, Oakland
- When
- July 8, 3:15 PM EST
- Where
- Oakland County, 1 mi N of Goodison
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.660, -83.386 (the zone’s center; the record gives no point)
Lightning struck a house, which caused a fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, July 8 to 9, 20051 death · $7.2 million · 3 events
- Hurricane in Florida, July 8 to 10, 20051 death · 4 events
- Hail in Nebraska, July 8, 2005$2.3 million · 2.5 in hail · 1 event
- Hail and Heavy Rain in Nebraska, July 8, 2005$275,000 · 1.75 in hail · 4 events
- Tornadoes in Virginia, July 8, 2005$12,000 · F1 · 3 events
- Flash Flood and Damaging Wind in Mississippi, July 8, 2005$35,000 · 52 kt wind · 2 events
- Heavy Rain in New York, July 8 to 9, 2005$20,000 · 2 events
- Heavy Rain in New Jersey, July 8, 200516 events
- Lightning Strike in New York, July 8, 20051 injured · $10,000 · 1 event
- Heavy Rain in Pennsylvania, July 8, 20057 events
- Heavy Rain in Vermont, July 8 to 9, 20057 events
- Hail and Damaging Winds in South Dakota, July 8, 20051 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466487.